MAUDE Adverse Event Report: STRYKER GMBH CALIBRATED DRILL BIT Ø2.5MM X 285MM, AO; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH CALIBRATED DRILL BIT Ø2.5MM X 285MM, AO; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 703586
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
As reported in fda medwatch report # mw5092586: a (b)(6) y/o male pt was taken to operating room on (b)(6) 2022 for open reduction and internal fixation of right tibial plateau fracture.The surgeon attempted to drill cortical screws into the tibial plate during the open reduction internal fixation when two drill bits were broken off into the bone.Surgeon determined that attempting to retrieve the broken fragments would cause more harm for the bone versus leaving them in place and that it would not after the pt's overall function.Surgeon provided disclosure to pt.".

Brand Name
CALIBRATED DRILL BIT Ø2.5MM X 285MM, AO
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9845667
Report Number0008031020-2020-00731
Device Sequence Number11422245
Product Code HWE
UDI-Device Identifier04546540694089
UDI-Public04546540694089
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number703586
Device Catalogue Number703586
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2020
Initial Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1